MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER
Catalog Number ATG120202
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiry date: 06/2024).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, upon withdrawal of the balloon catheter, the pta balloon catheter allegedly had resistance when removing out from the short sheath.It was further reported that upon fluoroscopy, the balloon marker was allegedly found inside the sheath and the balloon was suspected to be dislodged as only the marker was seen on the catheter without the balloon.Reportedly, the balloon catheter, the dislodged balloon and the short sheath were removed successfully over the guidewire and the balloon was found to be trapped inside the sheath and remained intact.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas gold pta catheter was received with an unknown brand sheath over the balloon for evaluation.During visual analysis the distal side of the balloon struck and striked out from the sheath as sheath poked condition and balloon had break from the proximal end of the catheter shaft, exposing the inner guide wire lumen, however the balloon is still intact with the distal end could be observed.Further could noted bunching in the distal end of balloon and the proximal end of balloon break from the catheter shaft.No other anomalies were noted.On functional testing the exertion to pull out the balloon from sheath was failed.Because of the resistance balloon got struck in the sheath could not separated.Due to the condition of device no further functional testing was performed.Hence the visual analysis and functional testing could observed the balloon bunching in distal end, break in proximal end of balloon and removal of balloon from the sheath was failed.Therefore the investigation was confirmed the identified balloon bunching and reported balloon break, balloon removal difficulty from the sheath issues.A definitive root cause for the identified balloon bunching and reported balloon break, balloon removal difficulty from the sheath issue could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiry date: 06/2024), g3.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas gold pta catheter was received with an unknown brand sheath over the balloon for evaluation.During visual analysis the distal side of the balloon struck and striked out from the sheath as sheath poked condition and balloon had break from the proximal end of the catheter shaft, exposing the inner guide wire lumen, however the balloon is still intact with the distal end could be observed.Further could noted bunching in the distal end of balloon and the proximal end of balloon break from the catheter shaft.No other anomalies were noted.On functional testing the exertion to pull out the balloon from sheath was failed.Because of the resistance balloon got struck in the sheath could not separated.Due to the condition of device no further functional testing was performed.Hence the visual analysis and functional testing could observed the balloon bunching in distal end, break in proximal end of balloon and removal of balloon from the sheath was failed.Therefore the investigation was confirmed the identified balloon bunching and reported balloon break, balloon removal difficulty from the sheath issues.A definitive root cause for the identified balloon bunching and reported balloon break, balloon removal difficulty from the sheath issue could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ATLAS GOLD
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18408085
Report Number2020394-2023-01330
Device Sequence Number2932343
Product Code DQY
UDI-Device Identifier00801741060922
UDI-Public(01)00801741060922(11)220609(17)240610(10)93TG0037
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2024
Device Catalogue NumberATG120202
Device Lot Number93TG0037
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/06/2023
Supplement Date Received by Manufacturer03/05/2024
06/12/2024
Initial Report FDA Received Date12/28/2023
Supplement Report FDA Received Date03/08/2024
06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown